Hail, Morris
- When
- April 5, 4:10 PM CST
- Where
- Morris County, Wilsey
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.633, -96.667
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before the first event at Apr 5, 1:15 PM CST, 2 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 215 PM CDT TUE APR 5 2005 .DISCUSSION... STRONG EARLY SPRING STORM CONTINUES TO BE MAIN CONCERN FOR PRECIPITATION...SEVERITY. INTENSE AREA OF LOW PRESSURE IS NOW CENTERED IN WESTERN KANSAS. STIFF SOUTHERLY WINDS CONTINUE OUT AHEAD OF SYSTEM...WITH WARNING TYPE WINDS BEHIND THE LOW IN WESTERN COLORADO. DEW POINTS IN EASTERN KANSAS ARE GENERALLY IN THE MID 50S...WITH TEMPERATURES INTO THE MID 70S IN SUNNY AREAS OF SOUTH CENTRAL KANSAS...AND UPPER 60S IN THE CLOUDY AREAS. BOTH THE GFS AND NAM 12Z RUNS VERY SIMILAR IN TRACKING OF THE SURFACE LOW PRESSURE CENTER INTO EASTERN OKLAHOMA BY WEDNESDAY 12Z. MAIN CONCERN TONIGHT WILL BE CONVECTIVE INITIATION AND SEVERE POTENTIAL. SPC CURRENTLY ISSUING A WATCH BOX WEST OF THE TOPEKA CWA. SHOWERS AND ISOLATED THUNDERSTORMS ALONG THE NEBRASKA BORDER MORE ELEVATED IN NATURE. EXPECT THUNDERSTORMS TO INITIATE AND HAVE MORE SEVERE POTENTIAL MUCH LATER THIS AFTERNOON OR EVENING AS IMPRESSIVE CAP STILL EXISTS SHOWING ON 18Z TOPEKA SOUNDING. PRECIPITATION WILL CONTINUE NORTH OF THE LOW THROUGH LATE WEDNESDAY. SOME OF THE PRECIPITATION COULD BE HEAVY. RIDGING WILL PROVIDE A COUPLE OF DAYS OF QUIET WEATHER MOST OF THURSDAY INTO LATE SATURDAY. ECMWF HAS CLOSED LOW AT 5H IN THE WESTERN HIGH PLAINS WHILE THE GFS HAS OPEN TROUGH. AT THE SURFACE HOWEVER, BOTH MODELS TAKE SURFACE LOW ACROSS THE SOUTHERN PLAINS. KEPT SLIGHT PRECIPITATION CHANCES THROUGH TUESDAY GIVEN THIS SLOW TRAJECTORY. && .TOP WATCHES/WARNINGS/ADVISORIES...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 409 PM CDT TUE APR 5 2005 KSZ008>012-020>024-026-034>040-054>056-058-059-061035- ANDERSON-BROWN-CLAY-CLOUD-COFFEY-DICKINSON-DOUGLAS-FRANKLIN-GEARY- JACKSON-JEFFERSON-LYON-MARSHALL-MORRIS-NEMAHA-OSAGE-OTTAWA- POTTAWATOMIE-REPUBLIC-RILEY-SHAWNEE-WABAUNSEE-WASHINGTON- INCLUDING THE CITIES OF...ABILENE...CLAY CENTER...CONCORDIA... EMPORIA...HIAWATHA...JUNCTION CITY...LAWRENCE...MANHATTAN... MARYSVILLE...OTTAWA AND TOPEKA 409 PM CDT TUE APR 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL...NORTHEAST AND EAST CENTRAL KANSAS. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY ACROSS ALL OF THE AREA TONIGHT. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREAT BUT AN ISOLATED TORNADO CAN NOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED THUNDERSTORMS ARE EXPECTED TO LINGER INTO WEDNESDAY MORNING. THERE WILL BE ANOTHER CHANCE FOR THUNDERSTORMS ACROSS THE AREA SATURDAY NIGHT THROUGH SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL BE NEEDED TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.CRH.NOAA.GOV/TOP (ALL LOWER CASE)
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 445 PM CDT TUE APR 5 2005 KSZ008>010-020>023-034>040-054>056-058-059-060345- ANDERSON-CLAY-CLOUD-COFFEY-DICKINSON-DOUGLAS-FRANKLIN-GEARY-LYON- MARSHALL-MORRIS-OSAGE-OTTAWA-POTTAWATOMIE-REPUBLIC-RILEY-SHAWNEE- WABAUNSEE-WASHINGTON- INCLUDING THE CITIES OF...ABILENE...CLAY CENTER...CONCORDIA... EMPORIA...JUNCTION CITY...LAWRENCE...MANHATTAN...MARYSVILLE... OTTAWA AND TOPEKA 445 PM CDT TUE APR 5 2005 SEVERE THUNDERSTORM WATCH NUMBER 126 IS IN EFFECT UNTIL MIDNIGHT CDT AND INCLUDES THE FOLLOWING COUNTIES... REPUBLIC WASHINGTON MARSHALL CLOUD CLAY RILEY POTTAWATOMIE OTTAWA GEARY SHAWNEE WABAUNSEE DICKINSON DOUGLAS MORRIS OSAGE LYON FRANKLIN COFFEY ANDERSON SOME CITIES IN THE WATCH ARE... EMPORIA OTTAWA ABILENE LAWRENCE JUNCTION CITY TOPEKA MANHATTAN CLAY CENTER CONCORDIA MARYSVILLE STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
The Topeka radar (KTWX), 55 km away, was scanning. The volume nearest the first event began at 22:09 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2005Every state in 2005This day in weather historyWarnings in Kansas, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5448169, 5448170.